mogfish Posted January 10, 2019 Author Share Posted January 10, 2019 HI CC, SA staff and fellow survivors, I'll start off by telling you all that I am doing well and remain medication free almost 5 years after stopping Pristiq 50mg. My 5 year anniversary will be 27th March. Yay! Although for the most part I am well, I am still experiencing some intermittent issues, including a hyper sensitive nervous system and I still experience Waves. I am actually currently in what I believe to be a wave at the moment. My waves are quite rare these days, perhaps 1, maybe 2 a year, and last for a few weeks or so although i feel like this last one has been going since a little before Christmas and are usually brought on by stress I was working much more than normal leading up to Christmas, I have also just completed a fairly large renovation including a beautiful new kitchen, the added stress of both probably contributed to my " wave" although I expect that most people would come a bit undone during a renovation!! I also think that eating too much processed food and drinking more alcohol than usual probably didn't help matters. What does a wave look for me? *I am sound sensitive, touch sensitive and I startle easily. *At times I have to move away from my daughter at dinner time as I really don't like the sound of her chewing. she is not a particularly noisy chewer, the sound just really grates on my nerves. I also don't like loud music or noisy restaurants etc *My heart pounds slightly, mostly at night, not faster, just harder. * itchy scalp and shoulders and occasionally face........ oh how I am itching at the moment. I am the itchiest i have been since my early days of withdrawal. The face is kind of like an annoying tickle or little hairs brushing across my face and the scalp is like a crawling sensation. I don't have nits *Altered sleep, mild restlessness during night and waking during night and unable to get back to sleep for a few hours ( This phase has already passed lasting only a week or so and I'm sleeping well again *Irritability * mild anxiety and poor stress tolerance All these symptoms are reasonably mild and I can continue to work and function throughout as I wait for the wave to run it's course whilst I give myself a little extra TLC and get plenty of rest. Most of them subside completely after a couple of weeks. Ongoing symptoms that are always there now but exacerbate with stress are a poor stress tolerance, especially when it comes to personal stress as I'm a Nurse so deal with stressful situations at work quite well. I "lose my words" ( forgetting simple everyday words), and my memory isn't as good as what I feel it should be for a 44 year old. The biggest improvements for me since coming off meds and moving through the withdrawal process are my sleep is great and I tend to get around 8 hours a night. I go to bed early ( around 9.30pm and I'm asleep within half and hour most night) Whilst medicated, it took me hours to get to sleep each night. I wake up gently around 6am and often before my alarm and feeling genuinely rested. To those of you going through horrible insomnia, it DOES get better! I no longer experience a feeling of what I call " inner disquiet" at night. I'm quite relaxed and peaceful of an evening although by about 10pm , I can get a little irritable if i stay up past my bed time. The horrible rage that i experienced has well and truly gone and although I still have a temper, ( I've always been fiery) I'm quick to get over my tanty and it no longer escalates into frightening rage. For this I am the most grateful. I was on antidepressants for 15 years so I have to be honest and say, I don't know what is me and what is as a result of antidepressant use but I suspect the latter is at play especially when comparing to others experiences. I still take supplements including Activated B group vitamins most mornings, Vitamin C 3000 mg a day ( 1500mg AM and PM) Magnesium and zinc most nights and a probiotic daily. I haven't had a bad cold for many years or any other type of infection. In fact I rarely get even a mild cold these days. I live close to the beach and find that the salty air and water have a very calming effect on me. I think that just about covers everything. I wish you all every success and would once again like to thank Altostrata and all the staff of SA for this very informative website and a special thank you to member Alua who has become a dear friend of mine and an invaluable support to me throughout this journey. I've said it before and I'll say it again "F@#K YOU PRISTIQ" I WIN!!!! 1 have been on and off antidepressants for 16 years since becoming pregnant with my now 15 year old daughter.Was put on effexor several years ago and experienced horrible side effects(shakes, vomiting, sweats, chills) about a week into commencing them.Stopped effexor cold turkey and commenced on cipramil which I stayed on a low dose for many years until I weaned myself off.A few years ago I was advised to go back on antidepressants and put on Pristiq. Started on 50 mg but experienced insomnia and irritability so halved the dose to 25mg which I tolerated well but didn't do a lot to help with the "depression" so eventually increased dose to 50mg which I was on for about 3 years I felt I was ready to come off the antidepressants so began to wean off them.The method I have used was to cut the tablets up. At first I took a half in the morning then a quarter late in the afternoon. I would often end up with a big half and a little half when cutting the pills up so I would take the big halves for a about 2 months then swap to the little halves therefore giving me a smallish dose reduction. I held on each reduction for about 6 to eight weeks and sometimes longer depending on how I was feeling. To try to simply summarise my dosing method………. *Big half in morning quarter in early evening (around 4pm) *Small half in morning and quarter in evening *Small half in morning then 1/8 in evening *big half in morning and evening dose dropped *small half in morning *big quarter in morning *small quarter in morning *Big eighth in morning *small eighth in morning * a nibble of the already tiny tablet ) This method has proved to be successful for me thus far and as of June 2014 I am more than 2 months completely Pristiq free Link to comment Share on other sites More sharing options...
Create an account or sign in to comment
You need to be a member in order to leave a comment
Create an account
Sign up for a new account in our community. It's easy!Register a new account
Already have an account? Sign in here.Sign In Now